# SDR 99UAL900268

- Difficulty date: May 9, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N557UA
- Make and model: Boeing 757222
- Aircraft serial: 26653
- Engine: Pwa PW2037
- System (JASC): 4920 · APU Core Engine
- Part: Seal
- Condition: Failed
- Location: Apu
- Stage of operation: NR
- Nature of condition: H
- Precautionary procedure: A

## Discrepancy

DIVERTED TO BOI DUE TO LOSS OF APU GENERATOR.  THE LEFT GENERATOR WAS LOST ON TAKEOFF.  *S/D*  APU SHUTDOWN WITH 'APU OIL QTY' MSG.   FOUND OIL DRIPPING FROM DRAIN MAST INDICATING A CARBON SEAL DEFECTIVE.  GENERATOR COULD NOT STAY ON LINE DUE TO AUTO SHUTDOWN FOR LOW OIL QUANTITY.  APU WAS REPLACED.  DURING SHOP VISIT, DISASSEMBLY REVEALED A DEFECTIVE CARBON SEAL.
